I have been suffering from rough patches on both lips for several years now. I have been to dermatologists, and they can't come up with a diagnosis. I biopsy was done, and it came up negative. The patches look indented when dry, and can peel off after several days. My lips are very sensitive, and the area feels tight. It's very annoying. Scars have been left on my lips from previous patches. Some of then tend to go away on their own, but they come back later in the same, or different area. I have tried several prescription meds, and over the counter, but nothing seems to help. I am very concern about the problem. Does any one know anything about this dissorder, please?
One possibility for such symptoms is actinic cheilitis. In actinic cheilitis, there is thickening whitish discoloration of the lip at the border of the lip and skin. Secondly,it can be due to atopic dermatitis or eczema("Atopic" refers to a group of diseases where there is often an inherited tendency to develop other allergic conditions, such as asthma and hay fever). Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis. Diagnosed by blood test like RAST.
I suggest you to get it seen from a dermatologist to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
i read ur post regarding rough patch on the lips...i also have the same problem(a small patch on my upper lip, which peels off sometimes but roughness persists...its slightly lighter than the remaining lip)...i also have a dry patch of skin under my left eye....it appears whitish and has persisted for a long time now...my homeopathic doctor said that i was hyper allergic and i was asthamatic in my childhood...
are their any remedies for these rough skin patches????are they related with allergy????
Hi all I had the same problem for several weeks until my doctor recommended using blistex conditioning lip balm. It went away within two days please try this it was such a simple solution. After reading this thread I was concerned to hear people thinking it was a cold sore, if your having trouble defining a cold sore I highly recommend looking at the Wikipedia page on cold sores it has photos stages and symptoms. The diagnosis for the rough patches on your lips is sevearly dry skin that won't be moisturized by most lip balms or vasaline
I have the same rough patch. Someone described likw a piece of tape on that part of the lip. I had it before then went away and now is back. I have paid attention to the timing and i believe its allergic. For me, this time around, after using a facial cream that made me breakout on my face and was also putting on lips. I do have very dry lips. I get my annual doctor checkup plus blood work - not sexually related. The first time i went to the dermatologist and she had me change my toothpaste to more natural, no fluoride. That helped then. Carmex lip balm helps moisturize. Anither chapstick gave me tingly feeling on lips, around the same time of cream, so now in the process of dealing with the rough patch. Hope this helps.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.